Viracept Side Effects

Diarrhea, gas, rash, and nausea are the most common side effects that have been reported with Viracept. Side effects that are less common (occurring in less than 2 percent of people taking the drug) include fever, dizziness, and insomnia. While Viracept side effects may not require medical attention in most cases, contact your healthcare provider immediately if you develop suicidal thoughts, seizures, or allergic reactions.

Viracept Side Effects: An Introduction

As with any medicine, side effects are possible with Viracept® (nelfinavir mesylate); however, not everyone who takes the medication will experience side effects. In fact, most people tolerate it quite well. When side effects do occur, in most cases they are minor and either require no treatment or can easily be treated by you or your healthcare provider.
 
(This article covers many, but not all, of the possible side effects with Viracept. Your healthcare provider can discuss a more complete list of Viracept side effects with you.)
 

Common Side Effects Seen With Viracept

Clinical studies have not evaluated Viracept alone for the treatment of HIV, since Viracept is meant to be used along with other HIV medications. In fact, the available side effect information involves studies that used Viracept plus two other HIV medications. Therefore, it is difficult to determine whether these side effects are due to Viracept or the other HIV medications.
 
Based on these studies, the most common side effects of Viracept (when used with two other HIV medications) included:
 
  • Diarrhea -- in up to 20 percent of people
  • Nausea -- up to 7 percent
  • Gas -- up to 5 percent
  • Rash -- up to 3 percent.
  •  

Viracept Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.